Mississippi, 2021Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021
June 19 to 24, 2021 · NWS JAN · 3 events in 3 counties and zones
Scattered thunderstorms in late June produced isolated damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $68,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms in late June produced isolated damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 19, 6:21 PM CST, 9 minutes earlier.
Area forecast discussion, Jun 19, 6:21 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
721 PM CDT Sat Jun 19 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
In the wake of a tropical system, some remnant shra and low clouds
persist in the eastern terminals. Although VFR will be possible
for much of the central and western CWA, enhanced llvl moisture
for the Pine Belt and the eastern TAF sites will result in a more
pessimistic forecast with IFR cigs through early morning.
Conditions should improve through the day, with vcsh in the east
through the afternoon.
&&
.DISCUSSION...
Tonight and Sunday: At mid afternoon local radars showed the
center of Tropical Storm Claudette over east central Mississippi.
Claudette will weaken as it moves east northeast tonight into
Alabama and the rainfall will taper off from the west. Most of the
measurable precipitation will end in our CWA a little after
midnight. The gusty winds over east Mississippi will diminish this
evening as well. has moved into the southern portions of our CWA,
the main threat for strong gusty winds, heavy rainfall, and brief
tornadoes has shifted east of Mississippi and we have cancelled
the Flash Flood Watch and Wind Advisory that was in effect for our
CWA. Claudette is expected to track northeast today and slowly
weaken. Rain chances and some gusty winds will continue over east
Mississippi this afternoon before tapering off this evening. Come
Sunday morning wl still have a moist airmass in place and our low
level winds will become southerly again. A weak mid level trough
also linger over our region. Daytime heating is expected to result
in the development of isolated to scattered showers and
thunderstorms from the south during the afternoon. With
considerably less cloud cover than today, temperatures will top
out close to normal in the lower 90s. /22/
Sunday night through Wednesday: Any diurnal precip activity on
Sunday looks to taper down by Sunday evening, though southerly
flow will continue to advect a humid airmass back into the area. A
mid/upper trough will bring a cold front toward the region
Monday. Scattered airmass showers and storms will be possible
through the day, becoming more numerous into the afternoon with
increasing instability from daytime heating and the increasingly
moist airmass. The front will dip into our area Monday night into
Tuesday, with the highest rain chances Monday night into Tuesday
morning. There is some potential for more potent convection
developing along the front to our northwest then moving toward the
Delta Monday night, but given forecast marginal deep layer shear
and the overnight timing resulting in diminishing instability, a
severe threat remains uncertain and we have opted not to advertise
such pending better support from guidance. We will also need to
monitor the potential for flash flooding given the deep layer
moisture pooling ahead of the front with PW forecast to surpass 2"
(around the 90th percentile of model climatology with moisture
transport in a similar range).
Though the front looks to hang up over our area then retreat
northward, we will see a brief intrusion of drier air Tuesday into
very early Wednesday. The surface high in the wake of this front
will be quick to shift eastward from the Ohio Valley into the Mid-
Atlantic. Once again, moisture will modulate back northward by
late Wednesday with more humid conditions beginning to return and
isolated to scattered diurnal convection back in the picture
mainly over southern portions of the area.
Thursday into next Saturday: Typical summertime heat and humidity
are anticipated heading into the end of next week, with daily
diurnal convection around. A building ridge to our west will
result in warmer and drier conditions over the western half of the
area with not quite as warm conditions and somewhat greater
diurnal convection farther east on Thursday and Friday. By
Saturday, another upper trough over the northern Plains will begin
to impinge upon the southern CONUS ridge axis, though model
solutions vary with respect to how much. We could see rain chances
increasing again next weekend if solutions with a deeper trough
verify. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 92 74 88 / 22 23 11 69
Meridian 68 91 71 87 / 52 25 13 68
Vicksburg 73 94 76 91 / 8 18 11 71
Hattiesburg 72 90 73 87 / 23 48 18 71
Natchez 73 91 74 89 / 6 42 17 70
Greenville 72 93 76 89 / 4 4 3 76
Greenwood 69 93 75 88 / 12 9 5 79
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
HJS
Hazardous weather outlook, Jun 19, 1:21 PM CST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
221 PM CDT Sat Jun 19 2021
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
221 PM CDT Sat Jun 19 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Sunday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday night through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
20
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Thunderstorm Wind, Warren
- When
- June 19, 6:30 PM CST
- Where
- Warren County, 1.38 mi S of Blakely
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 32.430, -90.820
A large tree branch was blown down and took down a power line on the north side of Vicksburg.
Flash Flood, Forrest
- When
- June 24, 6:15 PM CST to 7:30 PM CST
- Where
- Forrest County, 0.93 mi WNW of Hattiesburg to 1.56 mi NNW of Hattiesburg
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 31.324, -89.335
Hardy Street from 31st Avenue to 38th Avenue was flooded, and three vehicles were stranded in floodwaters beneath the 4th Street bridge.
Flash Flood, Lamar
- When
- June 24, 6:15 PM CST to 7:30 PM CST
- Where
- Lamar County, 1.3 mi E of Wardwell Station to 1.36 mi E of Wardwell Station
- Cause
- Heavy Rain
- Property damage
- $31,000
- Reported by
- Emergency Manager
- Coordinates
- 31.331, -89.348
A few vehicles were stranded in street flooding along Thornhill Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Tornadoes in Georgia, June 19, 2021$3,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 977342, 977346, 977349.